Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 13, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Apr 7, 2017, 3:09 PM EDT for Genesee County, Monroe County, New York. It took effect at Apr 7, 2017, 8:00 PM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 3:09 PM EDT (19:09 UTC)
- In effect from
- Apr 7, 2017, 8:00 PM EDT
- Expired
- Apr 9, 2017, 5:41 AM EDT
- In force
- 34 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Genesee County, NY, Monroe County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek at Churchville (CHRN6). The gauge peaked at 6.74 ft at Apr 8, 2017, 6:00 AM EDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
912
WGUS41 KBUF 071909
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT FRI APR 7 2017
...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-080109-
/O.NEW.KBUF.FL.W.0013.170408T0000Z-170409T0600Z/
/CHRN6.1.ER.170408T0000Z.170408T0600Z.170409T0000Z.NO/
309 PM EDT FRI APR 7 2017
The National Weather Service in Buffalo has issued a
* Flood warning for
the Black Creek At Churchville
* from this evening to late Saturday night.
* At 2 PM Friday the stage was 5.7 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is forecast.
* Forecast...the river is expected to rise above flood stage this
evening and crest near 6.2 feet late tonight.
* IMPACT...At 6.0 feet...Flood stage, more widespread agricultural
land flooding, some backyard and basement flooding Churchville to
Chili but minimal damages.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$8 follow-up statements
951
WGUS41 KBUF 080203
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1003 PM EDT FRI APR 7 2017
...Forecast Flooding Changed from Minor to Moderate Severity for The
following rivers in New York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-080803-
/O.EXT.KBUF.FL.W.0013.000000T0000Z-170409T2000Z/
/CHRN6.2.ER.170407T2105Z.170408T1200Z.170409T1400Z.NO/
1003 PM EDT FRI APR 7 2017
...Forecast flooding increased from Minor to Moderate SEVERITY...
The flood warning continues for
the Black Creek At Churchville
* until Sunday afternoon.
* At 9 PM Friday the stage was 6.4 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Moderate Flooding is forecast.
* Forecast...the river will continue to rise and crest near 7.0 feet
Saturday morning.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$617
WGUS81 KBUF 080702
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
302 AM EDT SAT APR 8 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-081302-
/O.CON.KBUF.FL.W.0013.000000T0000Z-170409T2000Z/
/CHRN6.2.ER.170407T2105Z.170408T1200Z.170409T1400Z.NO/
302 AM EDT SAT APR 8 2017
The flood warning continues for
The Black Creek At Churchville
* until Sunday afternoon.
* At 2 AM Saturday the stage was 6.7 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Moderate flooding is forecast.
* Forecast...the river will continue to rise and crest near 7.0 feet
this morning.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
NYC045-049-081302-
/O.CON.KBUF.FL.W.0012.000000T0000Z-170408T2100Z/
/ARTN6.1.ER.170407T1515Z.170407T1845Z.170408T1500Z.NO/
302 AM EDT SAT APR 8 2017
The flood warning continues for
The Black River At Watertown
* until this afternoon.
* At 2 AM Saturday the stage was 10.2 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage late this morning.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$470
WGUS81 KBUF 081225
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
825 AM EDT SAT APR 8 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-081825-
/O.EXT.KBUF.FL.W.0012.000000T0000Z-170409T0927Z/
/ARTN6.1.ER.170407T1515Z.170408T1046Z.170409T0327Z.NO/
825 AM EDT SAT APR 8 2017
...Flood warning extended until late tonight...
The flood warning continues for
The Black River At Watertown
* until late tonight.
* At 8 AM Saturday the stage was 10.3 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage tonight.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-081825-
/O.EXT.KBUF.FL.W.0013.000000T0000Z-170409T1930Z/
/CHRN6.1.ER.170407T2105Z.170408T1800Z.170409T1330Z.NO/
825 AM EDT SAT APR 8 2017
The flood warning continues for
The Black Creek At Churchville
* until Sunday afternoon.
* At 8 AM Saturday the stage was 6.8 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 6.8 feet
this afternoon.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
HITCHCOCK457
WGUS81 KBUF 081531
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 AM EDT SAT APR 8 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-082131-
/O.EXT.KBUF.FL.W.0012.000000T0000Z-170410T0900Z/
/ARTN6.1.ER.170407T1515Z.170408T1800Z.170410T0300Z.NO/
1131 AM EDT SAT APR 8 2017
...Flood warning extended until late Sunday night...
The flood warning continues for
The Black River At Watertown
* until late Sunday night.
* At 10 AM Saturday the stage was 10.3 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 10.4 feet
this afternoon.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-082130-
/O.EXT.KBUF.FL.W.0013.000000T0000Z-170409T2100Z/
/CHRN6.1.ER.170407T2105Z.170408T1800Z.170409T1500Z.NO/
1131 AM EDT SAT APR 8 2017
...Flood warning extended until Sunday afternoon...
The flood warning continues for
The Black Creek At Churchville
* until Sunday afternoon.
* At 11 AM Saturday the stage was 6.8 feet and steady.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will remain near a crest of 6.8 feet
this afternoon.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
HITCHCOCK199
WGUS81 KBUF 081850
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT APR 8 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-090050-
/O.CON.KBUF.FL.W.0012.000000T0000Z-170410T0900Z/
/ARTN6.1.ER.170407T1515Z.170408T1715Z.170410T0300Z.NO/
250 PM EDT SAT APR 8 2017
The flood warning continues for
The Black River At Watertown
* until late Sunday night.
* At 2 PM Saturday the stage was 10.4 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage Sunday night.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-090050-
/O.CON.KBUF.FL.W.0013.000000T0000Z-170409T2100Z/
/CHRN6.1.ER.170407T2105Z.170408T1330Z.170409T1500Z.NO/
250 PM EDT SAT APR 8 2017
The flood warning continues for
The Black Creek At Churchville
* until Sunday afternoon.
* At 2 PM Saturday the stage was 6.7 feet and falling.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage late Sunday morning.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
HITCHCOCK920
WGUS81 KBUF 090054
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
854 PM EDT SAT APR 8 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-090654-
/O.CON.KBUF.FL.W.0012.000000T0000Z-170410T0900Z/
/ARTN6.1.ER.170407T1515Z.170408T1715Z.170410T0300Z.NO/
854 PM EDT SAT APR 8 2017
The flood warning continues for
The Black River At Watertown
* until late Sunday night.
* At 8 PM Saturday the stage was 10.4 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage Sunday night.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-090654-
/O.CON.KBUF.FL.W.0013.000000T0000Z-170409T2100Z/
/CHRN6.1.ER.170407T2105Z.170408T1330Z.170409T1500Z.NO/
854 PM EDT SAT APR 8 2017
The flood warning continues for
The Black Creek At Churchville
* until Sunday afternoon.
* At 8 PM Saturday the stage was 6.5 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage late Sunday morning.
* IMPACT...At 7.0 feet...Moderate flood, widespread agricultural
flooding along entire length of creek. Some residential flooding
begins Churchville to Chili area. Possible road closures.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$421
WGUS81 KBUF 090404
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1204 AM EDT SUN APR 9 2017
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-091004-
/O.EXT.KBUF.FL.W.0012.000000T0000Z-170410T0800Z/
/ARTN6.1.ER.170407T1515Z.170408T1715Z.170410T0200Z.NO/
1204 AM EDT SUN APR 9 2017
The flood warning continues for
The Black River At Watertown
* until late Sunday night.
* At 11 PM Saturday the stage was 10.3 feet slowly falling.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage Sunday night.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-091004-
/O.EXT.KBUF.FL.W.0013.000000T0000Z-170409T1600Z/
/CHRN6.1.ER.170407T2105Z.170408T1330Z.170409T1000Z.NO/
1204 AM EDT SUN APR 9 2017
The flood warning continues for
The Black Creek At Churchville
* until noon Sunday.
* At 11 PM Saturday the stage was 6.3 feet and falling.
* Flood stage is 6.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river receding now and is expected to drop
below flood stage Sunday morning.
* IMPACT...At 6.0 feet...Flood stage, more widespread agricultural
land flooding, some backyard and basement flooding Churchville to
Chili but minimal damages.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$212
WGUS81 KBUF 090941
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
541 AM EDT SUN APR 9 2017
...The Flood Warning is cancelled for The following rivers in New
York...
Black Creek At Churchville
...The Flood Warning continues for The following rivers in New
York...
Black River At Watertown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC045-049-091541-
/O.CON.KBUF.FL.W.0012.000000T0000Z-170410T0800Z/
/ARTN6.1.ER.170407T1515Z.170408T1715Z.170410T0200Z.NO/
541 AM EDT SUN APR 9 2017
The flood warning continues for
The Black River At Watertown
* until late tonight.
* At 4 AM Sunday the stage was 10.3 feet and steady.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage tonight.
* IMPACT...At 10.0 feet...Flood stage, farmland flooding begins in the
Flats with some roads flooded. Minor damages to riverfront
commercial properties in Dexter.
&&
LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
4405 7612 4408 7559
$$
NYC037-055-091011-
/O.CAN.KBUF.FL.W.0013.000000T0000Z-170409T1600Z/
/CHRN6.1.ER.170407T2105Z.170408T1330Z.170409T0725Z.NO/
541 AM EDT SUN APR 9 2017
The flood warning is cancelled for
The Black Creek At Churchville.
* At 5 AM Sunday the stage was 5.9 feet and falling.
* Flood stage is 6.0 feet.
* Forecast...the river fell below flood stage early this morning and
will continue to fall to around 4.8 feet by Monday morning.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Apr 7, 1:55 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 7, 1:55 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
155 PM EDT Fri Apr 7 2017
.SYNOPSIS...
High pressure will slowly move eastward across the eastern half
of the country this weekend with dry weather across New York.
Temperatures will climb back to above normal levels by Sunday
and Monday. The next system will quickly pass through the
region on Tuesday, followed by a return to dry weather for most
or all of Western and Central New York on Wednesday.
&&
.NEAR TERM /THROUGH SATURDAY/...
The system responsible for our recent 24-36 hour period of wet
weather continues to move northeast through the Saint Lawrence
Valley. Precipitation is fading fast with mainly flurries or
sprinkles quickly moving east into central NY.
This evening...The main focus for this evening will be clearing
skies. This will first occur right along the Lake Ontario
shoreline late this afternoon/early eve with continued erosion
of the cloud deck through all of Western NY later this evening.
There may be some lingering cloud cover east of Lake Ontario
through late tonight. But by morning, expect most if not all of
Western NY to be cloud free.
One concern for this evening is black ice. However, most
roadways should be dry by the time clearing arrives and
temperatures drop below freezing.
Saturday...expect clear or mostly clear skies as high pressure
moves across the OH valley. There may be some cirrus during the
afternoon, but overall expect an excellent day. It should feel
slightly cool as high temperatures will be in the mid 40s,
which is about 5-10 below typical early April highs.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
The ridge axis will cross the region Saturday night. Although skies
will be clear, winds of 5 to 10 mph may limit radiational cooling in
some areas, while temperatures in sheltered interior valleys are
likely to drop below freezing.
The combination of the high pressure to our southeast and the
developing weather system over the north-central plains, will keep a
deep fetch of southern air flowing northward into western New York
on Sunday. This will allow afternoon high temperatures to
overachieve, reaching the lower to perhaps the mid 60s, with upper
50s across the Eastern Lake Ontario Region.
Temperatures will not fall much on Sunday night, with a downsloping
flow across the lake plains. There will be some clouds and maybe
some sprinkles with this warm front Sunday afternoon and night.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Monday will be a fine Spring Day, with a touch of summer as deep
southerly flow develops across the eastern United States between an
area of high pressure over the Western Atlantic, and low pressure
over the western Great Lakes region. As 850 hPa temperatures peak
around +9 to +12C across the region, surface temperatures will spike
into the 70s, and possibly reach 80F in the warmer spots of the
Genesee Valley. These temperatures will still be some 5 to 10
degrees below record values. One thing holding back the warmth will
be the wet ground, which will take longer to warm than a dry ground.
The SSW will maintain cooler temperatures for the Cape Vincent area,
and areas north of Watertown...as well as the northern suburbs of
Buffalo and Grand Island.
The surface low pressure will pass across our region, just to the
north of Lake Ontario on Tuesday. A few early morning rain showers
may reach SW NYS early Tuesday, then become slightly better in
coverage area as a cold front slices across the area Tuesday
afternoon and evening. Warmth ahead of this cold front will be
increasing the instability that will bring chances for thunder along
the front. On Wednesday the surface low will exit to the east,
though the upper level trough and additional lobe of moisture may
bring a stray shower, mainly across eastern zones. Thursday an upper
level ridge will again pass across the region, with fair weather and
temperatures around normal.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Low pressure will move down the Saint Lawrence Valley this
evening with precipitation rapidly moving east of the region.
Widespread IFR will transition to VFR from west to east. The
one exception may be east of Lake Ontario where clouds may
linger the longest. Saturday...expect VFR for all areas of WNY
and CNY under high pressure.
Outlook...
Sunday through Monday...Mainly VFR.
Tuesday...VFR with a chance of showers and thunderstorms.
Wednesday...VFR.
&&
.MARINE...
Low will move to the Canadian Maritimes tonight with winds
slowly diminishing from west to east. A ridge of high pressure
will then move into the Lower Great Lakes and Ohio Valley
Saturday with winds and waves diminishing. Relatively light
winds will then continue through Monday.
&&
.HYDROLOGY...
Although there are not many forecast points in our CWA across
the Finger Lakes region, we may see slightly higher levels on
Canandaigua Lake. The water level also remains high on the
Seneca River between Montezuma downstream to Cross Lake. The
flow of water is highly complex through the Seneca and Oswego
river systems given the numerous locks and dams of the canal
system. A flood warning is in effect for the Seneca River in
this region.
A flood warning also in effect for the Black River at
Watertown, and Irondequoit Creek and Allen Creek in Monroe
County. An advisory is in effect for the Salmon River.
It is important to note that it is possible to have both accumulating
snow and flooding at the same time. This is because it takes time for
water to flow through larger and slower responding basins so levels
can rise even after precipitation has changed to snow. One example of
this is Tonawanda Creek at Rapids which typically takes a couple days
to crest...and is currently forecast to crest in action stage
this weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 2 AM EDT Saturday for LEZ040-
041.
Small Craft Advisory until 8 PM EDT this evening for
LOZ030.
Small Craft Advisory until 2 PM EDT Saturday for
LOZ042>045.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...TMA
LONG TERM...APFFEL/THOMAS
AVIATION...ZAFF
MARINE...ZAFF
HYDROLOGY...APFFEL/JJR/HITCHCOCK/SMITH/ZAFFHazardous weather outlook, Apr 7, 12:17 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1217 PM EDT Fri Apr 7 2017 NYZ001>008-010>014-019>021-085-081630- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1217 PM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-081630- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- 1217 PM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Smith
In the hours before
Local storm report, Apr 7, 1:24 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
124 PM EDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM FLOOD WEEDSPORT 43.05N 76.56W
04/07/2017 CAYUGA NY EMERGENCY MNGR
RIVER FOREST PARK CAMPGROUND INUNDATED.
&&
EVENT NUMBER BUF1701026
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:49 PM EDT | Areal Flood Warning | BUF | Monroe | 45 hr |
| Apr 7, 12:31 AM EDT | Areal Flood Advisory | BUF | Wyoming | 6 hr |
| Apr 7, 9:29 AM EDT | River Flood Warning | BUF | Jefferson, Lewis | 58 hr |
| Apr 7, 12:09 PM EDT | Areal Flood Warning | BUF | Cayuga | 4 days |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.